Alert archive / Washington / Wind Advisories in 2025
Wind Advisory 7, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Sep 15, 2025, 1:03 PM PDT for King County, Pierce County, Snohomish County, Washington. It took effect at Sep 16, 2025, 3:00 AM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2025, 1:03 PM PDT (20:03 UTC)
- In effect from
- Sep 16, 2025, 3:00 AM PDT
- Expired
- Sep 17, 2025, 12:00 AM PDT
- In force
- 21 hr
- Issued by
- NWS Seattle, WA
Counties King County, WA, Pierce County, WA, Snohomish County, WA
The radar
The Seattle radar (KATX), 87 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.1 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
159 WWUS76 KSEW 152003 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 103 PM PDT Mon Sep 15 2025 WAZ306>308-160615- /O.NEW.KSEW.WI.Y.0007.250916T1000Z-250917T0700Z/ Foothills and Valleys of Snohomish and Northern King Counties- Foothills and Valleys of Central King County-Foothills and Valleys of Pierce and Southern King Counties- Including Sahalee, Pine Lake, Covington-Sawyer-w, Duvall, Prairie Ridge, Eastgate, Elk Plain, Mirrormont, Enumclaw, South Hill, Lea Hill, Maple Valley, North Bend, and Monroe 103 PM PDT Mon Sep 15 2025 ...WIND ADVISORY IN EFFECT FROM 3 AM TUESDAY TO MIDNIGHT PDT TUESDAY NIGHT... * WHAT...East winds 10 to 20 mph with gusts 35 to 45 mph expected. Isolated gusts to 50 possible in favored areas such as ridgetops and mountain gaps. * WHERE...Foothills and Valleys of the Cascades from Enumclaw northward to the US Highway 2 corridor. * WHEN...From 3 AM Tuesday to midnight PDT Tuesday Night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Wind gusts of 35 to 45 mph can result in tree damage this time of year due to the presence of leaves on the trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicles. Secure outdoor objects. Secure outdoor objects. && $$ Wolcott
4 follow-up statements
813 WWUS76 KSEW 160518 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 1018 PM PDT Mon Sep 15 2025 WAZ306>308-161400- /O.CON.KSEW.WI.Y.0007.250916T1000Z-250917T0700Z/ Foothills and Valleys of Snohomish and Northern King Counties- Foothills and Valleys of Central King County-Foothills and Valleys of Pierce and Southern King Counties- Including Lea Hill, Enumclaw, Mirrormont, Elk Plain, Maple Valley, Duvall, Eastgate, Pine Lake, Monroe, Prairie Ridge, Sahalee, North Bend, Covington-Sawyer-w, and South Hill 1018 PM PDT Mon Sep 15 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TUESDAY TO MIDNIGHT PDT TUESDAY NIGHT... * WHAT...East winds 10 to 20 mph with gusts 35 to 45 mph expected. Isolated gusts to 50 possible in favored areas such as ridgetops and mountain gaps. * WHERE...Foothills and Valleys of the Cascades from Enumclaw northward to the US Highway 2 corridor. * WHEN...From 3 AM Tuesday to midnight PDT Tuesday Night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Wind gusts of 35 to 45 mph can result in tree damage this time of year due to the presence of leaves on the trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicles. Secure outdoor objects. Secure outdoor objects. && $$ 15
586 WWUS76 KSEW 161302 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 602 AM PDT Tue Sep 16 2025 WAZ306>308-162100- /O.CON.KSEW.WI.Y.0007.000000T0000Z-250917T0700Z/ Foothills and Valleys of Snohomish and Northern King Counties- Foothills and Valleys of Central King County-Foothills and Valleys of Pierce and Southern King Counties- Including Lea Hill, Enumclaw, Mirrormont, Elk Plain, Maple Valley, Duvall, Eastgate, Pine Lake, Monroe, Prairie Ridge, Sahalee, North Bend, Covington-Sawyer-w, and South Hill 602 AM PDT Tue Sep 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...East winds 10 to 20 mph with gusts 35 to 45 mph expected. Isolated gusts to 50 possible in favored areas such as ridgetops and mountain gaps. * WHERE...Foothills and Valleys of the Cascades from Enumclaw northward to the US Highway 2 corridor. * WHEN...Until midnight PDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Wind gusts of 35 to 45 mph can result in tree damage this time of year due to the presence of leaves on the trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicles. Secure outdoor objects. Secure outdoor objects. && $$ 15
966 WWUS76 KSEW 161849 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 1149 AM PDT Tue Sep 16 2025 WAZ306>308-170700- /O.CON.KSEW.WI.Y.0007.000000T0000Z-250917T0700Z/ Foothills and Valleys of Snohomish and Northern King Counties- Foothills and Valleys of Central King County-Foothills and Valleys of Pierce and Southern King Counties- Including Duvall, North Bend, Monroe, Pine Lake, Prairie Ridge, Maple Valley, South Hill, Lea Hill, Enumclaw, Sahalee, Covington-Sawyer-w, Elk Plain, Mirrormont, and Eastgate 1149 AM PDT Tue Sep 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...East winds 10 to 20 mph with gusts 35 to 45 mph expected. Isolated gusts to 50 possible in favored areas such as ridgetops and mountain gaps. * WHERE...Foothills and Valleys of Central King County, Foothills and Valleys of Pierce and Southern King Counties, and Foothills and Valleys of Snohomish and Northern King Counties. * WHEN...Until midnight PDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Wind gusts of 35 to 45 mph can result in tree damage this time of year due to the presence of leaves on the trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicles. Secure outdoor objects. Secure outdoor objects. && $$ 33
533 WWUS76 KSEW 170633 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 1133 PM PDT Tue Sep 16 2025 WAZ306>308-170745- /O.EXP.KSEW.WI.Y.0007.000000T0000Z-250917T0700Z/ Foothills and Valleys of Snohomish and Northern King Counties- Foothills and Valleys of Central King County-Foothills and Valleys of Pierce and Southern King Counties- Including North Bend, Maple Valley, Enumclaw, Lea Hill, Pine Lake, Mirrormont, Duvall, Prairie Ridge, Eastgate, Elk Plain, Monroe, South Hill, Sahalee, and Covington-Sawyer-w 1133 PM PDT Tue Sep 16 2025 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... Winds have eased below Wind Advisory criteria, and will continue to taper off overnight. The Wind Advisory will be allowed to expire at midnight. $$ 15
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Sep 15, 9:28 AM PDT, 3 hours 35 minutes earlier.
Area forecast discussion, Sep 15, 9:28 AM PDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
928 AM PDT Mon Sep 15 2025
.SYNOPSIS...High pressure will build through Tuesday for a
brief return of warmer and drier conditions. A weather system
will brush the area on Wednesday, with temperatures returning to
near or a little below seasonal normals and a chance for rain.
Cooler and rainy conditions may continue into the weekend.
&&
.UPDATE...Generally dry and quiet conditions across western
Washington this morning. Any clouds out there this morning are
expected to burn off during the day. The short range forecast
for today is in good shape an no updates are planned. The main
focus for today will be on the fire weather forecast for
Tuesday. -Wolcott-
&&
.SHORT TERM /TODAY THROUGH WEDNESDAY/....Upper level ridging
will begin to build over the area today with drying and warm
conditions. Areas of patchy fog and low clouds will linger early
this morning before dissipating by the afternoon, with high
temperatures warming into the upper 60s to low 70s.
Thermally induced low pressure will start to expand northward
along the Oregon coast tonight into Tuesday, which will help
boost temperatures along with easterly offshore flow. High
temperatures on Tuesday will be noticeably warmer, with highs in
the low to mid 80s, with the Cascade valleys seeing temperatures
in the upper 80s. With easterly offshore flow on Tuesday, will
have to monitor the potential for degraded air quality as easterly
winds may push wildfire smoke into the area from existing fires
east of the Cascades. Please refer to your local clean air agency
for more information. The thermally induced trough looks to only
influence the area throughout Tuesday, with easterly flow peaking
early Tuesday morning. Could see easterly gusts throughout the
gaps around 25 to 30 mph at times. These enhanced winds could
elevate fire weather conditions in the Cascade foothills - see
Fire Weather section below for more info.
Progressing into Wednesday, weak troughing with a front looks to
brush by the area, with the return to onshore flow for cooler,
seasonal temperatures across the area. This will help mitigate
any fire weather concerns. The aforementioned front looks rather
weak as well, with minimal PoPs - so expect the day to remain
mostly dry.
.LONG TERM /THURSDAY THROUGH SUNDAY/...Ensembles continue the
upper level troughing pattern over the Pacific Northwest, with
temperatures cooling further into the week - along with renewed
precipitation chances. Guidance has been suggesting a system
potentially crossing over western Washington by the weekend, which
could bring steady precip over the area. As of now, confidence is
low in exact QPF amounts, but it could be more rain than we've
seen for a while. This could be an indication of a more active
pattern as we enter the fall months.
Mazurkiewicz
&&
.AVIATION...Upper level ridge building over Western Washington
today with the flow aloft becoming light. Ridge shifting east
Tuesday with flow aloft becoming southwesterly. In the lower
level thermally induced surface trough moving up coastline with
low level flow going offshore tonight. Trough shifting inland
Tuesday with low level flow turning onshore.
Satellite imagery shows area of stratus hanging around over the
Northwest Interior, Southwest Interior and Central Cascades.
Ceilings with the stratus in the 3500-4500 foot range. The stratus
will dissipate this afternoon into the evening hours. For the
remainder of the area mostly clear skies. With the low level flow
turning offshore lower layers drying out overnight leaving clear
skies for Tuesday.
KSEA...Mostly clear skies with patchy stratus around 6000 feet
hanging around until 19z. Light wind becoming northerly 6 to 10
knots 19z through 06z. Winds turning northeasterly at 4 to 8
knots. Possible winds get all the way around to easterly Tuesday
morning after 12z. Felton
&&
.MARINE...High pressure will rebuild offshore today. A thermal
trough will develop along the coast later today into Tuesday,
resulting in a period of offshore flow over the waters. Easterly
winds are expected to peak during the day on Tuesday. Although winds
will be primarily below SCA threshold, will need to monitor the
central and western Strait of Juan de Fuca, as well as the coastal
inner northern waters, where localized SCA winds may occur for a
brief period. Otherwise, offshore flow will subside Tuesday night
before onshore flow resumes on Wednesday. Northerly winds will also
increase later Wednesday through Thursday for the Coastal Waters,
potentially resulting in SCA winds for the outer Coast. In addition,
increasing westerly winds are expected through the Strait of Juan de
Fuca Wednesday into Wednesday night.
Seas will range 4 to 6 feet through early Wednesday. Seas then look
to build to 8 to 10 feet later Wednesday into Thursday, with steeper
seas during this time due to a period of 10 to 12 seconds. Seas will
subside late week. JD
&&
.FIRE WEATHER...Rainfall amounts Sunday were relatively light in
the mountains of western Washington. Conditions will start to
warm and dry out today as an upper level ridge starts to build
back into the region. The main fire weather concern is gusty
winds and marginally dry conditions tonight through Tuesday
afternoon, mainly across the Cascades and into the Cascade
foothills.
Winds areawide are expected to turn offshore this evening with.
However, the main concern is the Cascades and Cascade
foothills where gusty winds are expected by Tuesday morning
lingering through the day Tuesday. There is some uncertainty
about the timing of the ramp up of the winds. They could ramp up
gradually overnight or they could quickly ramp up early Tuesday
morning. Regardless, winds are expected to peak mid-morning
Tuesday, then slowly decrease during the afternoon, and fall off
more rapidly after sunset. Winds in the Cascades & foothills
will peak in the 10-20 mph range with gusts 25-35 mph, locally
higher gusts to 45 mph will be possible in favored areas such as
ridges and gaps. Lower winds are expected in the lower
elevations. Offshore flow tonight will also limit the amount of
RH recovery. By Tuesday, minimum RH values will be marginal at
30-35 percent in the mountain valleys/gaps during the afternoon
as winds are slowly decreasing. This mismatch in timing lowers
confidence in exactly where and when critical fire weather
conditions are met. We will be coordinating with fire partners
today before making any final decisions regarding the current
Fire Weather Watch.
Onshore flow will resume Wednesday mitigating fire concerns for
Wednesday and beyond.
-Wolcott-
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Fire Weather Watch from late tonight through Tuesday evening
for Black Hills and Southwest Interior Lowlands-Northeast
Puget Sound Lowlands Generally Below 1500 Feet-Southeast
Puget Sound Lowlands Generally Below 1500 Feet-West
Slopes of the Central Cascades Generally above 1500 Feet-
West Slopes of the North Cascades Generally above 1500
Feet.
PZ...None.
&&The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 12:51 PM PDT | Red Flag Warning | SEW | Grays Harbor, King, Lewis, Mason, Pierce, Skagit and 4 more | 34 hr |
| Sep 15, 2:59 PM PDT | Small Craft Advisory | SEW | 23 hr |
Nearby
Wind Advisories in Washington, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.